Friday, August 31, 2012

Friday - August 31, 2012

Having a bout of Montezuma's Revenge.  It started at 5 a.m. this morning.  At 6 a.m. I took a Gelusil, at 11 a.m. I took my protonic (a med I take for my stomach every day), then at 1 p.m.. I took an Imodian.  Still have a touch of the Revenge.

So far today I've only eaten cottage cheese.  Right now Kent is making dinner.  He's making cinnamon struessel muffins, bacon, scrambled eggs, and hash browns.  Hope this doesn't make things worse, because I'm really hungry.

Thursday, August 30, 2012

August 30, 2012 - Thursday

At my dobutamine IV treatment today my PIC line wouldn't work.  This is the second time this has happened.  PIC lines are supposed to be usable for a year.  I've had two PIC lines since April, a 5 month period.  They removed the non-working PIC line.  Now they are discussing whether to put in another PIC line or put a "port" in the right hand side of my upper chest.    That is out-patient surgery that needs to be done by a doctor, if they decide to go that route they will schedule me for that.  Otherwise I will be given my dobutamine next Thursday with or without a PIC line, it will be a regular IV like they did today.  They x-rayed my chest and the PIC line had moved to up under my clavicle.  Plus my blood was clotting rapidly.  Not a real good thing.

I called my primary care doctor to see if she had the results back from my blood drawn on Saturday.  I left a message with the receptionist to have her call me back with the results if she had them.  Dr. Kwong called me back and my INR was 1.6 and they want it at 3.0, but since I've had more than two salads (because of vitamin K) it made my INR low.  I was instructed to take 3 4mg warfarins (blood thinner) on Friday (tomorrow) and on Monday then the following Saturday have my blood drawn again.

Guess we see what happens on both of those issues listed above.

Now something that I'm really excited about.  I'm looking into publishing some of my finished books via e-books.  Plus I am still writing the third novel in my "Flickertail Saga".   I have a facebook account for my books that are in print.  It is Linda B. Munn.

I have a website for my books which is:  (which is listed at the end of this blog)

That's it for now.  Have a great and safe Labor Day!


Sunday, August 12, 2012

August 12, 2012

Once again I am remiss in keeping this up-to-date.

I'm still doing my dobutamine IV's every Thursday.

My second appointment with my new primary care doctor, Dr. Kwong was July 13th.  She believes that I have neuropathy and gave me samples of Cymbalta in 60 mg and a prescription for Cymbalta in 30 mg.  Plus she wrote me a prescription for my ferrous sulfate and emailed it to my pharmacy.  Next she set me up with an appointment with a podiatrist.

I took the Cymbalta 60 mg then saw that the prescription was for 30 mg.  I needed to call her to see what she wanted me to do.  My pharmacy couldn't fill my prescription for the ferrous sulfate either.  Naturally this was a Saturday.  I called the doctor's office on Monday only to get voicemail.  I left a message.  Her office called me the next day and told me she was out of the office for a week but her partner who was covering for her told me to take the 60 mg everyother day then call back in a week.  The Cymbalta and lack of ferrous sulfate made me exceptionally tired.  I slept a lot.

The next week I spoke to Dr. Kwong.  She told me to stop the 60 mg and she's call in the 30 mg to my pharmacy.  I told her that the pharmacy had a question about the ferrous sulfate.  The script she wrote was for capsels and I needed tablets.  She corrected that script and re-sent it to the pharmacy.

The pharmacy called the next day and said that my insurance would not pay for the Cymbalta.  Yippee!

I did get my ferrous sulfate (iron pill) and I was less tired.

I went to my podiatry appointment with ABC Podiatry.  Filled out all the paperwork only to find out that the referring physican (Dr. Kwong) forgot to put a reference number on the referral.  I had to reschedule that appointment.

August 9 - I woke up during the night of the 8th to a pain in my stomach.  I got up in the morning and I still had the pain.  When I went to put my shoes on the pain was agonizing.  I was going to my dobutamine IV appointment at 9:00 a.m.  I told the nurse what was going on and she advised me to call my doctor.  So while I was doing my 4 hours IV I called my doctor.  They asked if I had a fever - no; was I nauseated - no, did I have diarreha - no.  I ended up with an appointment with Dr. Kwong at 4:20 p.m.  This may be an issue since Heather goes to work at 4:30.  When I got a hold of Heather she said she'd see if she could get off for the office visit.  She was able to get off.

At the doctor's office she asked the same questions and the only one that was different was the diarreha question - I had a bout of it just before we left for her office.  She pressed on my stomach and said that she didn't feel any bumps or lumps.  It could be a virus.  I was told to eat light, no fried foods, drink lots of fluid, if I'm not feeling better by Monday I'm to give her a call.  Well it still hurts every once in a when I cough.  We discussed the Cymbalta issue and she prescribed a different drug.  The generic name is gabapentin.

August 10 - Podiatry appointment.  I definitely have neuropathy.  He approved of the gabapentin and prescribed a food vitamin for vitamin B6, B12, and folic acid.  (The pharmacy wanted $105. for it.  I cannot afford that every month.)  The food vitamin helps the nerves regenerate sensitivity, but it will take 3-4 months to feel the benefits.  He said it would be painful.  I call his office and they are hooking me up with the manufacturer that can sell it for a lesser amount.  They should call me on Monday.

I have a "blue" toenail (my Smurf-ness is showing).  That is caused by the lack of oxygenated blood getting to my toe and toenail.  (Neuropathy).

I'm also checking my blood sugar on Wednesday and Sunday to see if I need meds.  I do a fasting sugar and a non-fasting sugar.  I had been on a diabetic med (Metformin) and it messed up my kidney function so I'm no longer a candidate for it.

That's it for now.